MAUDE Adverse Event Report: JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON AND JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If explanted, give date: not applicable as there is no indication that the lens was explanted.(b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that during the implantation of the intraocular lens (model pcb00 +25.5 diopter), the trailing haptic was stuck between the cartridge and the plunger.The lens was released using a mcpherson forceps.No patient injury and no wound enlargement.The account commented that this was a delicate eye.No further information was provided.
 
Additional Manufacturer Narrative
In review of the file, it was noted that the initial mdr was sent in error.The customer's reported complaint is not a reportable malfunction as initially indicated.No further information will be provided under this manufacturing report number.Device available for evaluation? yes.Returned to manufacturer on: 08/24/2018.Device returned to manufacturer? yes.Device evaluation: the preloaded delivery system was returned at the manufacturing site for evaluation.Visual inspection under the microscope showed residue of viscoelastic material on the cartridge.The intraocular lens (iol) was not returned.No damage was observed on the cartridge.No assembly error and/or defect were observed in the preloaded device related to the manufacturing process.The condition of the returned sample was consistent with a product that was handled and prepared for a surgical process.The customer's reported complaint was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.Historical data analysis: a search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON AND JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7751338
Report Number2648035-2018-01090
Device Sequence Number1720527
Product Code HQL
UDI-Device Identifier05050474558373
UDI-Public(01)05050474558373(17)210529
Combination Product (Y/N)Y
Initial Reporter CountryNL
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000255
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2018
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/25/2018
Supplement Date Received by Manufacturer09/19/2018
10/25/2020
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date10/19/2018
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005